Chemo

smithlittle (Rob)
By smithlittle (Rob) Latest Reply 2013-07-04 14:14:22 -0500
Started 2013-07-03 18:03:24 -0500

I just started chemo treatments again. I have a lot of large lymph nodes and have some lymph nodes that are growing on their own. My oncologist put me back on chemo. I have been on chemo off and on every since 2008. Is the prednisone and chemo going to effect my diabetes and make my blood sugar go up?


3 replies

Gabby
GabbyPA 2013-07-03 18:56:23 -0500 Report

I don't know about the chemo, but I know that prednisone is rough on our levels. I have a friend who is taking a very low dose of it and it makes her fasting numbers about 50 points higher than she normally runs. She tried to get off it, but her symptoms returned within days, so she's back on it. Her doctor just told her that it has to be a trade off for now. She has to have the prednisone, so she has to work harder to get better numbers.

Anna Clark
Anna Clark 2013-07-04 14:14:22 -0500 Report

Any kind of steroid will raise levels quickly and dramatically. Been there, done that. Had to watch very carefully when I was on chemotherapy.

Jim Edwards
Jim Edwards 2013-07-03 19:04:42 -0500 Report

Both me and my dogs have been on Prednisone and apparently there is no real substitute for it. i WAS having high sugar levels with it so the doctor suggested that I try using reduced dose for a longer period. Usually you start low, go to the desired dose, then reduce. Do not want to start or stop it too fast. This is target treating for 7-10 days. I do not know what you would do for an extended period of time. I wonder if you divided the dose up and took smaller doses throughout the day would help. For myself I am always willing to experiment, but for this med I did choose to talk it over with the doctor first.